# SDR HLF2013F00000

- Difficulty date: March 29, 2013
- Submitted: April 12, 2013
- Operation: Air carrier
- Aircraft: N421DS
- Make and model: Cessna 421C
- Aircraft serial: 421C0169
- Engine: Cont GTSIO520*
- Propeller: Mcauly 3FF32C501
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part serial: 234232R
- Condition: Separated
- Location: Engine
- Part time: 4,668 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

DURING FLIGHT, ENGINE HAD A SMALL VIBRATION, FOLLOWED BY A LOUD NOISE, PILOT SHUT ENGINE DOWN AND SAFETY LANDED.  INITIAL INSPECTION SHOWED RT ENGINE NR 5 CYLINDER SEPARATION FROM CASE BY SHEARING ALL FLANGE BOLTS, CYLINDER DAMAGED RT SIDE ENGINE ACCESSORIES FUEL INJECTION LINES, EXHAUST ASSY AND RT SIDE COWLING AND TOP COWLING.  A DETAILED INSPECTION WILL BE CONDUCTED.
